Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 25, 2014, 01:07:42 PM

Login with username, password and session length


Members
  • Total Members: 23038
  • Latest: goesny
Stats
  • Total Posts: 631869
  • Total Topics: 47837
  • Online Today: 293
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Need some info  (Read 556 times)

0 Members and 1 Guest are viewing this topic.

Offline lusopt

  • Member
  • Posts: 61
Need some info
« on: March 04, 2009, 10:41:45 AM »
I received yesterday my new results, my numbers were ok, my VL decreased a lot since the first time, i wasnt expecting this, but my CD4 decreased as well. I thought the VL would only get higher in numbers.

My question is, can my CD4 get higher again without meds? And how is this possible, to VL get so low comparing with the last time?

Hugs
15/11/06: HIV-
28/10/08: HIV +
- No Meds -
18/11/08: CD4 -650 (.......)  / -17.500 VL
01/03/09: CD4- 540 (19,6%) / - 2090 VL
17/07/09: CD4 -603 (20,1%) / - 5040 VL
27/10/09: CD4 -627 (21,5%) / - 10.896 VL
25/03/10: CD4 -609 (23,9%) / -11.602 VL
12/09/10: CD4 -555 (........) / - 55.500 VL
21/04/11: CD4 -466 (17%)   / - 50.339 VL
01/10/11: CD4 -375 (19%)   / - 73.058 VL

Started, Epzicom and Sustiva
01/02/12: CD4 -298 (23%)   / - undetectable

Offline aztecan

  • Member
  • Posts: 5,382
  • 29 years positive, 56 years a pain in the butt
Re: Need some info
« Reply #1 on: March 04, 2009, 10:42:16 PM »
Hey Lusopt,

In a nutshell, it appears you are a relatively recent infection.

When you are first infected, the virus basically goes wild like a kid in a candy store. There body has not yet had time to build up any defenses against it and the virus is able to reproduce without interference.

During this period, it is not uncommon for viral loads to go quite high. After a while, the body fights back and the virus drops down to lower levels.

The CD4 levels during this time sometimes increase. Your body starts reproducing at the CD4s to begin fighting the virus. So, your CD4s could indeed go up without starting meds.

At some point, there will be a balance reached where your body will keep the virus in check for a time. This would be the viral load nadir. Generally speaking, the amount of virus in your body won't decrease significantly after this point until meds are started.

In some people, known as long term non-progressors, they reach this point and don't change. They basically keep the virus in check.

But, they are a small percentage of the population.

The rest of us, me included, reach a point when our CD4s start dropping and the viral load starts climbing.  When the CD4s reach a certain level, when people usually start meds.

I hope this helps answer your question.

Were I you, I would read the lessons here. They are a real help, especially when you are first starting down the path of life with HIV. Knowledge is power and we each need all the power we can get.  ;)

HUGS,

Mark

« Last Edit: March 04, 2009, 10:46:27 PM by aztecan »
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.